Alert archive / Texas / Wind Advisories in 2007
Wind Advisory 10, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this wind advisory at Dec 22, 2007, 3:20 PM CST for 5 counties in Texas. It took effect at Dec 22, 2007, 7:00 PM CST. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Dec 22, 2007, 3:20 PM CST (21:20 UTC)
- In effect from
- Dec 22, 2007, 7:00 PM CST
- Expired
- Dec 23, 2007, 6:00 AM CST
- In force
- 11 hr
- Issued by
- NWS Houston/Galveston, TX
Counties Brazoria County, TX, Chambers County, TX, Galveston County, TX, Jackson County, TX, Matagorda County, TX
The radar
The Houston radar (KHGX), 52 km from the middle of the area, began a volume at 21:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 9.3 hours before the alert went out and 242 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 458 J/kg
- Mixed-layer CIN
- -556 J/kg
- Mixed-layer LCL
- 685 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 298 m²/s²
- 0-3 km storm-relative helicity
- 370 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KHGX 222120 NPWHGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 320 PM CST SAT DEC 22 2007 ...WIND ADVISORY FOR THE COASTAL COUNTIES THIS EVENING... .WINDS WILL INCREASE TO 20 TO 30 MPH WITH GUSTS TO 40 MPH ALONG THE COAST THIS EVENING IN THE WAKE OF A COLD FRONT. TXZ214-235>238-230700- /O.NEW.KHGX.WI.Y.0010.071223T0100Z-071223T0700Z/ BRAZORIA-CHAMBERS-GALVESTON-JACKSON-MATAGORDA- INCLUDING THE CITIES OF...ALVIN...ANAHUAC...ANGLETON...BAY CITY... EDNA...FREEPORT...FRIENDSWOOD...GALVESTON...LAKE JACKSON... LEAGUE CITY...MONT BELVIEU...PALACIOS...PEARLAND...TEXAS CITY... WINNIE 320 PM CST SAT DEC 22 2007 ...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 1 AM CST SUNDAY... THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 1 AM CST SUNDAY. A COLD FRONT WILL SWEEP OFF THE UPPER TEXAS COAST BY SUNSET. NORTHWEST WINDS WILL INCREASE TO 20 TO 30 MPH WITH GUSTS TO 40 MPH ALONG THE IMMEDIATE COAST SHORTLY AFTER SUNSET. THESE WINDS WILL PERSIST THROUGH THE EVENING...BEFORE DECREASING TO 15 TO 20 MPH LATE TONIGHT. DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS. BOATERS IN THE WIND ADVISORY AREA SHOULD USE EXTREME CAUTION. THESE WINDS WILL MAKE OPEN WATERS OF LAKES ROUGH AND HAZARDOUS...AND MAY RESULT IN HIGH WAVES WHICH MAY TIP OR SWAMP SMALLER CRAFT. FOR YOUR PERSONAL SAFETY...AVOID THE OPEN WATERS. STAY CLOSE TO SHORE OR AROUND PROTECTED AREAS. $$
1 follow-up statement
000 WWUS74 KHGX 230236 NPWHGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 836 PM CST SAT DEC 22 2007 ...WIND ADVISORY FOR THE COASTAL COUNTIES THIS EVENING... .WINDS WILL CONTINUE AT 20 TO 30 MPH WITH GUSTS TO 40 MPH ALONG THE COAST TONIGHT INTO TOMORROW MORNING IN WAKE OF A COLD FRONT. TXZ214-235>238-231200- /O.EXT.KHGX.WI.Y.0010.000000T0000Z-071223T1200Z/ BRAZORIA-CHAMBERS-GALVESTON-JACKSON-MATAGORDA- INCLUDING THE CITIES OF...ALVIN...ANAHUAC...ANGLETON...BAY CITY... EDNA...FREEPORT...FRIENDSWOOD...GALVESTON...LAKE JACKSON... LEAGUE CITY...MONT BELVIEU...PALACIOS...PEARLAND...TEXAS CITY... WINNIE 836 PM CST SAT DEC 22 2007 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 AM CST SUNDAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 AM CST SUNDAY. A COLD FRONT HAS PUSHED OFF THE UPPER TEXAS COAST THIS EVENING. NORTHWEST WINDS AT 20 TO 30 MPH WITH GUSTS TO 40 MPH WILL PERSIST ACROSS COASTAL AREAS. THESE WINDS WILL PERSIST THROUGH THE NIGHT...BEFORE DECREASING TO 15 TO 20 MPH BY TOMORROW MORNING. WINDS WILL BE LESS FARTHER INLAND. DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS. BOATERS IN THE WIND ADVISORY AREA SHOULD USE EXTREME CAUTION. THESE WINDS WILL MAKE OPEN WATERS OF LAKES ROUGH AND HAZARDOUS... AND MAY RESULT IN HIGH WAVES WHICH MAY TIP OR SWAMP SMALLER CRAFT. FOR YOUR PERSONAL SAFETY...AVOID THE OPEN WATERS. STAY CLOSE TO SHORE OR AROUND PROTECTED AREAS. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this wind advisory went out at Dec 22, 3:06 PM CST, 14 minutes earlier.
Area forecast discussion, Dec 22, 3:06 PM CST, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
306 PM CST SAT DEC 22 2007
.DISCUSSION...
INITIAL PREFRONTAL TROUGH HAS EXITED THE CWA WHILE THE COLD FRONT
IS NOW MOVING INTO OUR NW ZONES. SKIES HAVE CLEARED OVER MOST OF
THE CWA THIS HOUR. WINDS WILL INCREASE OVER THE WATERS AROUND
SUNSET AS THE COLDER AIRMASS ARRIVES. WILL ISSUE A WIND ADVISORY
FOR THE COASTAL ZONES FROM 01-07Z DUE TO THE LIKELIHOOD OF STRONG
WINDS ALONG THE IMMEDIATE COAST. A VERY DRY AIRMASS WILL ADVECT
INTO SE TX OVERNIGHT. ALTHOUGH THE WINDS WILL NOT DECOUPLE...
THINK NRN ZONES COULD STILL SEE A LIGHT FREEZE. ELSEWHERE...WINDS
SHOULD STAY UP ENOUGH TO KEEP TEMPS ABOVE FREEZING. REGARDLESS...
THE WIND CHILL VALUES IN THE MID/UPPER 20S WILL BE A RUDE
AWAKENING AFTER THE WARM WEATHER OF THE LAST FEW DAYS. SFC HIGH
SETTLES OVER CWA SUNDAY WITH CLEAR SKIES...COOL TEMPS...AND LIGHT
WINDS. SFC HIGH REMAINS OVERHEAD SUNDAY NIGHT WITH A LIGHT FREEZE
LIKELY AGAIN OVER THE NRN HALF OF THE AREA.
A VERY PROGRESSIVE UPPER AIR PATTERN WILL REMAIN IN PLACE THIS
WEEK WITH SYSTEMS PASSING THROUGH THE AREA EVERY COUPLE OF DAYS.
MODELS BRING THE NEXT WEAK UPPER TROUGH THROUGH MONDAY EVENING.
THIS SYSTEM WILL BE MOISTURE STARVED WITH ONLY A LIMITED AMOUNT IN
THE MID/HIGH LEVELS. KEPT 20 POPS GOING MON AFTN/EVENING ONLY FOR
THE SRN HALF OF THE AREA. TROUGH PUSHES EAST OF THE AREA BY 12Z
SO PULLED MENTION OF PRECIP FOR CHRISTMAS DAY. HOWEVER...CLOUD
DECK WILL THICKEN/LOWER AS ISENTROPIC LIFT DEVELOPS IN ADVANCE OF
THE NEXT SYSTEM. THIS NEXT TROUGH AND ASSOCIATED PACIFIC FRONT
WILL CROSS THE AREA WED MORNING. WITH SATURATED LOW LEVELS...
EXPECTING SCATTERED SHRA DEVELOPMENT TUE NIGHT/EARLY WED IN
ADVANCE OF THE FRONT. SKIES WILL CLEAR OUT WED AFTN WITH DRY
WEATHER EXPECTED INTO THURSDAY AS WEAK SFC HIGH SETTLES OVER THE
AREA. THE NEXT UPPER TROUGH WILL DEVELOP OVER THE SRN ROCKIES LATE
WEEK. MODELS ARE IN POOR AGREEMENT ON THE EVOLUTION OF THIS
SYSTEM. LATEST GFS/GFS ENSEMBLE ARGUE FOR A PROLONGED WET PERIOD
AS A SIGNIFICANT AMOUNT OF RETURN FLOW DEVELOPS LATE THURSDAY
THROUGH SATURDAY...WITH THE NEXT FRONT DELAYED UNTIL LATE IN THE
WEEKEND. FOR NOW...HAVE KEPT SEASONAL TEMPS AND BROAD-BRUSHED 20/30
POPS TO THE FORECAST THIS PERIOD.
35
&&
.FIRE WEATHER...
WILL KEEP RED FLAG WARNING GOING UNTIL 6 PM. WINDS REMAIN
NORTHWEST 15 TO 25 MPH WITH GUSTS TO 30 MPH. TEMPS HAVE CLIMBED
INTO THE LOWER/MID 70S WITH RH VALUES OF 20-25 PCT OVER MOST OF
THE WARNING AREA. WINDS WILL DIMINISH WITH RH VALUES IMPROVING
AROUND SUNSET. 35
&&
.AVIATION...
SKIES HAVE CLEARED AND WINDS HAVE PICKED UP SIGNIFICANTLY THIS AFTN.
WILL KEEP SPEEDS UP/GUSTS IN THE TAFS THROUGH AT LEAST SUNSET BEFORE
THEY BEGIN TO DECOUPLE. OTHERWISE NO MAJOR ISSUES WITH HIGH PRESSURE
BUILDING IN AND VFR CONDITIONS PREVAILING. WE SHOULD SEE MAYBE A RE-
TURN OF LOW-LEVEL MOISTURE/POSSIBLY CLOUDS MON. 41
&&
.MARINE...
WINDS HAVE YET TO PICK UP OVER THE BAYS/WATERS SO FAR THIS AFTN HOW-
EVER WE SHOULD SEE THINGS TIGHTEN UP SHORTLY. AS SUCH...HAVE GONE A-
HEAD WITH AN SCA FOR ALL MARINE ZONES STARTING WITH THE NEXT PACKAGE
ON THROUGH THE OVERNIGHT HOURS. SPEEDS SHOULD SLACKEN SOME BY EARLY/
MID SUN MORNING AS HIGH PRESSURE BUILDS FAR ENOUGH SOUTH. WINDS WILL
GRADUALLY SHIFT TO A MORE ELY DIRECTION BY SUN NIGHT/MON AS THE HIGH
MOVES OFF TO THE EAST. ANOTHER FRONT/WIND SHIFT PROGGED FOR LATE TUE
BUT NOT SEEING MUCH MOISTURE SO ONLY ISOLATED/WIDELY SCT PCPN IN THE
WORKS ATTM. 41
&&
.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 32 57 33 56 39 / 0 0 0 10 10
HOUSTON (IAH) 36 57 36 58 42 / 0 0 0 20 20
GALVESTON (GLS) 44 56 46 58 50 / 0 0 0 20 20
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...RED FLAG WARNING UNTIL 6 PM CST THIS AFTERNOON FOR THE FOLLOWING
ZONES: AUSTIN...BRAZORIA...BRAZOS...BURLESON...COLORADO...
FORT BEND...GRIMES...HARRIS...HOUSTON...JACKSON...MADISON...
MATAGORDA...MONTGOMERY...POLK...SAN JACINTO...TRINITY...
WALKER...WALLER...WASHINGTON...WHARTON.
WIND ADVISORY FROM 7 PM THIS EVENING TO 1 AM CST SUNDAY FOR THE
FOLLOWING ZONES: BRAZORIA...CHAMBERS...GALVESTON...
JACKSON...MATAGORDA.
GM...SMALL CRAFT ADVISORY UNTIL 6 AM CST SUNDAY FOR THE FOLLOWING
ZONES: GALVESTON BAY...MATAGORDA BAY...WATERS FROM FREEPORT TO
THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM...WATERS FROM FREEPORT
TO THE MATAGORDA SHIP CHANNEL OUT 20 NM...WATERS FROM HIGH ISLAND
TO FREEPORT 20 TO 60 NM...WATERS FROM HIGH ISLAND TO FREEPORT OUT
20 NM.
&&
DISCUSSION...35
AVIATION/MARINE...41Hazardous weather outlook, Dec 22, 5:00 AM CST, 10 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 500 AM CST SAT DEC 22 2007 TXZ163-164-176>179-195>200-210>214-226-227-235>238-231300- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA- MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON- WHARTON- 500 AM CST SAT DEC 22 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT A STRONG COLD FRONT WILL MOVE ACROSS SOUTHEAST TEXAS THIS AFTERNOON. TEMPERATURES WILL COOL DOWN AND WINDS WILL INCREASE BEHIND THE FRONT. A WIND ADVISORY MIGHT BE NEEDED TONIGHT FOR THE COASTAL COUNTIES. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED. .DAY TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY AN ACTIVE UPPER LEVEL WEATHER PATTERN WILL PUSH A SERIES OF STORM SYSTEMS ACROSS THE STATE. A CHANCE OF RAIN WILL BE POSSIBLE MONDAY AFTERNOON THROUGH EARLY TUESDAY MORNING...TUESDAY NIGHT THROUGH EARLY WEDNESDAY MORNING AND THEN AGAIN THURSDAY AFTERNOON THROUGH FRIDAY MORNING. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 22, 9:49 AM CST | Red Flag Warning | HGX | Austin, Brazoria, Brazos, Burleson, Colorado, Fort Bend and 14 more | 8 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.